Article Text

PDF
Cardiac 123I-MIBG scintigraphy in patients with drug induced parkinsonism
  1. P H Lee1,
  2. J S Kim3,
  3. D H Shin1,
  4. S-N Yoon2,
  5. K Huh1
  1. 1Department of Neurology, Ajou University School of Medicine, Suwon, South Korea
  2. 2Department of Neurology and Nuclear Medicine, Ajou University School of Medicine
  3. 3Department of Neurology, Catholic University of Korea, Seoul
  1. Correspondence to:
 Dr Phil Hyu Lee
 Department of Neurology, College of Medicine Ajou University, Woncheon-dong San 5, Paldal-ku, Suwon, Kyungki-do, 442-749, South Korea; phisland{at}chol.com

Abstract

Cardiac sympathetic dysfunction was investigated using 123I-metaiodobenzylguanidine (MIBG) myocardial scintigraphy in 20 patients with drug induced parkinsonism (DIP). The mean heart to mediastinum ratio was significantly greater in patients with DIP than in those with Parkinson’s disease (mean (SD): 2.07 (0.39) v 1.28 (0.15), p<0.001). MIBG uptake was not different between the DIP patients and controls. Two DIP patients whose MIBG uptake was significantly reduced showed persistent parkinsonism and responded dramatically to levodopa.

  • DIP, drug induced parkinsonism
  • H/M ratio, heart to mediastinum ratio
  • MIBG, 123I-metaiodobenzylguanidine
  • UPDRS, Unified Parkinson’s Disease Rating Scale
  • cardiac MIBG
  • drug induced parkinsonism

Statistics from Altmetric.com

Footnotes

  • Published Online First 15 August 2005

  • Competing interests: none declared

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.